Alert archive / Kansas / High Wind Warnings in 2025
High Wind Warning 5, NWS Wichita, KS
NWS Wichita, KS issued this high wind warning at Dec 17, 2025, 1:32 PM CST for 15 counties in Kansas. It took effect at Dec 18, 2025, 2:00 AM CST. It was in force for 14 hr. 32 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 17, 2025, 1:32 PM CST (19:32 UTC)
- In effect from
- Dec 18, 2025, 2:00 AM CST
- Expired
- Dec 18, 2025, 3:57 PM CST
- In force
- 14 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 70 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 18, 4:15 AM CST | NON-TSTM WND GST 58 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Dec 18, 9:39 AM CST | NON-TSTM WND GST 63 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Dec 18, 10:45 AM CST | NON-TSTM WND GST 60 | 3 Nne Bunker Hill, KS | Kansas State Mesonet. |
| Dec 18, 10:46 AM CST | NON-TSTM WND GST 75 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Dec 18, 10:52 AM CST | NON-TSTM WND GST 65 | 4 S Hoisington, KS | Wind gust measured from a personal weather station. |
| Dec 18, 11:00 AM CST | NON-TSTM WND GST 58 | Pretty Prairie, KS | Wind gust measured from a personal weather station. |
| Dec 18, 11:26 AM CST | NON-TSTM WND GST 62 | 3 Nne Bunker Hill, KS | Kansas State Mesonet. |
| Dec 18, 11:40 AM CST | NON-TSTM WND GST 77 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Dec 18, 11:41 AM CST | NON-TSTM WND DMG | 1 Nne Salina, KS | Wind knocked down a large street lamp post along S 9th Street in Salina. Relayed by KSAL. |
| Dec 18, 11:49 AM CST | NON-TSTM WND GST 59 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Dec 18, 11:53 AM CST | NON-TSTM WND GST 61 | Salina Regional Airport, KS | |
| Dec 18, 11:55 AM CST | NON-TSTM WND GST 59 | 3 S Moundridge, KS | Wind gust measured by a personal weather station. |
| Dec 18, 11:55 AM CST | NON-TSTM WND GST 59 | 3 S Moundridge, KS | Wind gust measured by a personal weather station. |
| Dec 18, 11:55 AM CST | NON-TSTM WND DMG | 2 E Claflin, KS | Semi truck blown over on Kansas Highway 156. |
| Dec 18, 11:57 AM CST | NON-TSTM WND GST 59 | 5 Sse Ash Grove, KS | Kansas State Mesonet. |
| Dec 18, 12:09 PM CST | NON-TSTM WND GST 64 | 3 E Hutchinson, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Dec 18, 12:20 PM CST | NON-TSTM WND GST 60 | 4 S Hoisington, KS | Kansas State Mesonet. |
| Dec 18, 12:22 PM CST | NON-TSTM WND GST 63 | 2 Ese Elmdale, KS | Kansas State Mesonet. |
| Dec 18, 12:23 PM CST | NON-TSTM WND GST 65 | Pretty Prairie, KS | Wind gust measured from a personal weather station. |
| Dec 18, 12:23 PM CST | NON-TSTM WND GST 65 | Pretty Prairie, KS | Wind gust measured from a personal weather station. |
| Dec 18, 12:30 PM CST | NON-TSTM WND GST 60 | 3 Nnw Strong City, KS | Tallgrass Prairie RAWS. |
| Dec 18, 12:39 PM CST | NON-TSTM WND GST 71 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Dec 18, 12:44 PM CST | NON-TSTM WND GST 71 | 3 Sw Salina, KS | ASOS station KSLN Salina Regional Airport. |
| Dec 18, 12:46 PM CST | NON-TSTM WND GST 61 | 1 Sse Wichita Eisenhowe, KS | ASOS station KICT Wichita Eisenhower Airport. |
| Dec 18, 12:51 PM CST | NON-TSTM WND GST 60 | 4 Se Partridge, KS | Kansas State Mesonet. |
| Dec 18, 1:10 PM CST | NON-TSTM WND GST 61 | 2 Ssw Peabody, KS | Courtesy of KDOT. |
| Dec 18, 1:39 PM CST | NON-TSTM WND GST 71 | Russell Airport, KS | Corrects previous non-tstm wnd gst report from Russell Airport. ASOS station KRSL Russell Municipal Airport. |
| Dec 18, 2:01 PM CST | NON-TSTM WND GST 74 | Russell Airport, KS | ASOS station KRSL Russell Municipal Airport. |
| Dec 18, 2:15 PM CST | NON-TSTM WND GST 60 | Ellsworth, KS | AWOS station K9K7 Ellsworth. |
| Dec 18, 2:33 PM CST | NON-TSTM WND GST 61 | Hutchinson Municipal Ai, KS | ASOS station KHUT Hutchinson Municipal Airport. |
| Dec 18, 2:45 PM CST | NON-TSTM WND GST 63 | Salina Regional Airport, KS | ASOS station KSLN Salina Regional Airport. |
| Dec 18, 3:13 PM CST | NON-TSTM WND GST 61 | Wichita Eisenhower Airp, KS | ASOS station KICT Wichita Eisenhower Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2629 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
313 WWUS73 KICT 171932 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 132 PM CST Wed Dec 17 2025 KSZ049-051>053-181345- /O.UPG.KICT.WI.Y.0012.251218T1500Z-251219T0000Z/ /O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/ Saline-McPherson-Marion-Chase- Including the cities of Hillsboro, Marion, McPherson, Cottonwood Falls, Strong City, Peabody, and Salina 132 PM CST Wed Dec 17 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. Blowing dust will also be possible Thursday afternoon which make driving difficult. * WHERE...Chase, Marion, McPherson, and Saline Counties. * WHEN...From 2 AM to 6 PM CST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. In addition, blowing dust will reduce visibility that may make driving difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047-048-050-181345- /O.UPG.KICT.HW.A.0004.251218T1500Z-251219T0000Z/ /O.NEW.KICT.HW.W.0005.251218T0800Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Rice- Including the cities of Lincoln, Wilson, Sterling, Great Bend, Ellsworth, Russell, Sylvan Grove, and Lyons 132 PM CST Wed Dec 17 2025 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph expected. Blowing dust may also reduce visibility making driving difficult, especially along Interstate 70. * WHERE...Barton, Ellsworth, Lincoln, Rice, and Russell Counties. * WHEN...From 2 AM to 6 PM CST Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust will reduce visibility, making driving difficult, especially along I-70. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ067>072-082-083-091>096-098>100-181345- /O.EXT.KICT.WI.Y.0012.251218T0800Z-251219T0000Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Park City, Humboldt, Hutchinson, Iola, Derby, Howard, Wellington, Yates Center, Neodesha, Kingman, Cedar Vale, Bel Aire, Andover, Moline, Fredonia, Anthony, Independence, Newton, Madison, Parsons, Winfield, Eureka, Augusta, Longton, Rose Hill, Attica, Wichita, Coffeyville, Haysville, Chanute, El Dorado, Arkansas City, Grenola, Harper, Valley Center, and Sedan 132 PM CST Wed Dec 17 2025 ...WIND ADVISORY NOW IN EFFECT FROM 2 AM TO 6 PM CST THURSDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph expected, especially during the afternoon hours. Some blowing dust will also be possible which may make driving difficult. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...From 2 AM to 6 PM CST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
4 follow-up statements
032 WWUS73 KICT 180825 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 225 AM CST Thu Dec 18 2025 KSZ032-033-047>053-190000- /O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Ellsworth, Hillsboro, Lyons, Strong City, Marion, Peabody, Great Bend, Sylvan Grove, Sterling, McPherson, Salina, Cottonwood Falls, Lincoln, Wilson, and Russell 225 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 40 mph with gusts up to 60 mph. * WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, Rice, Russell, and Saline Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ067>072-082-083-091>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- Including the cities of Cedar Vale, Park City, Rose Hill, Wellington, Longton, Augusta, Valley Center, Grenola, Coffeyville, Anthony, Andover, Chanute, Fredonia, Independence, Sedan, Yates Center, Moline, Parsons, Humboldt, Derby, Iola, Wichita, Haysville, El Dorado, Winfield, Howard, Eureka, Kingman, Newton, Hutchinson, Neodesha, Attica, Madison, Harper, Arkansas City, and Bel Aire 225 AM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Davis
661 WWUS73 KICT 181654 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1054 AM CST Thu Dec 18 2025 KSZ067-068-190000- /O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ /O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Reno-Harvey- Including the cities of Newton and Hutchinson 1054 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 60 mph. Blowing dust may also reduce visibility this afternoon. * WHERE...Harvey and Reno Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust will also be possible which may make travel difficult at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047>053-190000- /O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase- Including the cities of Lyons, Peabody, Strong City, Sterling, Hillsboro, Sylvan Grove, Lincoln, Russell, Salina, Great Bend, McPherson, Ellsworth, Wilson, Cottonwood Falls, and Marion 1054 AM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 45 to 55 mph with gusts up to 70 mph. Blowing dust also likely which may lower visibility to less than a mile at times. * WHERE...Barton, Chase, Ellsworth, Lincoln, Marion, McPherson, Rice, Russell, and Saline Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Blowing dust also likely which may make travel difficult this afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ069>072-082-083-091>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-Sumner- Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- Including the cities of Sedan, Yates Center, Harper, Fredonia, Chanute, Madison, Arkansas City, Winfield, Anthony, Augusta, Park City, Grenola, Bel Aire, Wellington, Eureka, Howard, Longton, Iola, Independence, Haysville, Wichita, Valley Center, Moline, Humboldt, Cedar Vale, Parsons, Derby, Coffeyville, Rose Hill, Neodesha, Attica, Andover, El Dorado, and Kingman 1054 AM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
413 WWUS73 KICT 181851 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1251 PM CST Thu Dec 18 2025 KSZ082-083-091-092-190000- /O.UPG.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ /O.EXA.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Kingman-Sedgwick-Harper-Sumner- Including the cities of Park City, Bel Aire, Wellington, Derby, Haysville, Attica, Harper, Wichita, Valley Center, Anthony, and Kingman 1251 PM CST Thu Dec 18 2025 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 65 mph. Blowing dust will also be likely which may reduce visibility. * WHERE...Harper, Kingman, Sedgwick, and Sumner Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ032-033-047>053-067-068-190000- /O.CON.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Lyons, Peabody, Strong City, Sterling, Hillsboro, Hutchinson, Sylvan Grove, Lincoln, Russell, Salina, Great Bend, McPherson, Newton, Ellsworth, Wilson, Cottonwood Falls, and Marion 1251 PM CST Thu Dec 18 2025 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 40 to 45 mph with gusts up to 70 mph. Blowing dust will also be likely which will reduce visibility at times. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ KSZ069>072-093>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Sedan, Yates Center, Chanute, Fredonia, Madison, Arkansas City, Winfield, Augusta, Grenola, Eureka, Howard, Longton, Iola, Independence, Moline, Humboldt, Cedar Vale, Parsons, Coffeyville, Rose Hill, Neodesha, Andover, and El Dorado 1251 PM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Lawson
784 WWUS73 KICT 182157 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 357 PM CST Thu Dec 18 2025 KSZ032-033-047>053-067-068-082-083-091-092-190000- /O.CAN.KICT.HW.W.0005.000000T0000Z-251219T0000Z/ /O.EXA.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Kingman-Sedgwick-Harper-Sumner- Including the cities of Ellsworth, Salina, Attica, Derby, Lyons, Valley Center, Bel Aire, Harper, Newton, Marion, McPherson, Great Bend, Wichita, Wilson, Russell, Cottonwood Falls, Hillsboro, Kingman, Haysville, Peabody, Sylvan Grove, Lincoln, Sterling, Hutchinson, Strong City, Anthony, Wellington, and Park City 357 PM CST Thu Dec 18 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... * WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Portions of Central and South Central Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ069>072-093>096-098>100-190000- /O.CON.KICT.WI.Y.0012.000000T0000Z-251219T0000Z/ Butler-Greenwood-Woodson-Allen-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Eureka, Neodesha, Andover, Rose Hill, Chanute, Sedan, Parsons, Grenola, Madison, Moline, Yates Center, El Dorado, Independence, Augusta, Humboldt, Coffeyville, Fredonia, Arkansas City, Cedar Vale, Howard, Longton, Iola, and Winfield 357 PM CST Thu Dec 18 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Northwest winds 25 to 30 mph with gusts up to 55 mph. * WHERE...Portions of South Central and Southeast Kansas. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Baerg
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this high wind warning went out at Dec 17, 11:36 AM CST, 1 hour 56 minutes earlier. Its key messages:
- Patchy fog will continue this morning across southeast KS
- Strong winds areawide early Thursday through Thursday afternoon with High Wind Watch and Wind Advisory in effect; very high to extreme fire danger as well
- Overall dry conditions and above normal temperatures will continue through the forecast period.
Area forecast discussion, Dec 17, 11:36 AM CST, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1136 AM CST Wed Dec 17 2025 .KEY MESSAGES... - Patchy fog will continue this morning across southeast KS - Strong winds areawide early Thursday through Thursday afternoon with High Wind Watch and Wind Advisory in effect; very high to extreme fire danger as well - Overall dry conditions and above normal temperatures will continue through the forecast period. && .DISCUSSION... Issued at 321 AM CST Wed Dec 17 2025 Currently, weak troughing extends across the Central and Southern Plains with an associated weak surface low situated over the Southern High Plains. These features will move east this morning and weak ridging will build in ahead of the next trough for this afternoon. This next system that will impact our area is currently moving on shore from the Pacific early this morning. Light and variable winds overnight and early this morning will turn southerly and increase slightly this afternoon with a few gusts reaching to around 30 mph. Afternoon high temperatures will continue to run slightly above normal today with highs ranging in the middle to upper 50s under gradually increasing clouds. A potent low pressure system will move from the Northern Rockies into the Northern Plains through the day today and will drag a frontal boundary across the area later tonight and into Thursday. The newest model guidance does keep meaningful precipitation to our north and east with this system, but trends are bringing the potential for some light showers or sprinkles to central and eastern Kansas later tonight/early Thursday morning with POPs in the 15-20% range. It is unlikely that this amount to much, maybe just a few hundredths for those lucky enough to see some moisture. Slightly cooler, near normal temperatures are expected on Thursday behind the frontal boundary with highs reaching into the upper 40s to around 50 degrees. The main impact from this potent system will result from a tightening pressure gradient behind the boundary on Thursday. This will lead to gusty northwesterly winds with sustained winds between 30-35 mph and gusts approaching 50 mph. The strongest winds will impact central Kansas where a High Wind Watch is in effect. A Wind Advisory has been issued for the rest of the forecast area for late Thursday morning through Thursday afternoon. These winds combined with low humidity and the overall dry pattern we've seen the past month will lead to elevated fire weather concerns on Thursday. For Friday and Saturday, upper level flow will become zonal allowing temperatures to warm into the upper 50s and lower 60s each afternoon under partly cloudy skies. Ahead of the next system, winds will turn southerly across the area and we'll see gusty winds again on Friday afternoon as the surface gradient tightens. The next quick hitting, weak system will pass through the Canadian Prairies and the Northern Plains on Saturday dragging an associated cold front through our area on Saturday night. This front will act to moderate our warming trend, bringing temperatures closer to normal for this time of year. Highs on Sunday will top out in the upper 40s to lower 50s. Then temperatures will once again begin rebounding to above normal as strong ridging builds in for next week. Highs on Monday look to reach into the 50s with highs Tuesday potentially sneaking into the lower 60s. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1134 AM CST Wed Dec 17 2025 Winds will increase tonight as a cold front pushes southward across the region. Low clouds over eastern Oklahoma will spread northward and impact CNU TAF site from the late afternoon and evening hours with possible IFR cigs. Northwest winds will increase behind the frontal passage late tonight and really ramp up during the mid morning hours over central Kansas. Wind gusts over 45kts from the northwest will be possible after 15z across central Kansas. && .FIRE WEATHER... Issued at 155 PM CST Tue Dec 16 2025 The threat for very high to extreme fire danger is increasing for Thursday. A strong cold front will move across the area Thursday morning shifting winds from the northwest. Boundary layer mixing heights are forecast to approach 700mb. The strong low-level wind field is comprised of mean boundary layer winds near 40-50 mph, with the strongest across central KS. This translates to northwest winds sustained 30-40 mph with gusts near 55 mph. In addition, the post-frontal airmass will be very dry with surface relative humidity in the 20-30 percent range. Finally, fully cured fuels will support rapid fire spread. As a result, widespread extreme fire danger is forecast for areas generally within and northwest of the Flint Hills. Fire danger concerns will decrease near/after sunset as wind speeds rapidly decrease throughout Thursday evening to 10-15 mph. A Fire Weather Watch is in effect from 10 AM through 6 PM Thursday for areas within and northwest of the Flint Hills. Another day of fire weather concerns are possible Friday afternoon as southerly winds increase to 15-25 mph with gusts up to 30 mph. Afternoon relative humidity values will fall into the 20-30 percent range once again. The overlap of the winds and humidity produce very high fire danger during the afternoon for areas within and northwest of the Flint Hills. && .ICT WATCHES/WARNINGS/ADVISORIES... High Wind Watch from Thursday morning through Thursday afternoon for KSZ032-033-047-048-050. Fire Weather Watch from Thursday morning through Thursday afternoon for KSZ032-033-047>053-067>070-082-083-091>094-098. Wind Advisory from 9 AM to 6 PM CST Thursday for KSZ049- 051>053-067>072-082-083-091>096-098>100. && DISCUSSION...AMD AVIATION...CDJ FIRE WEATHER...BRF
Hazardous weather outlook, Dec 17, 9:54 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 954 AM CST Wed Dec 17 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-181600- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 954 AM CST Wed Dec 17 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Very strong and gusty northwest winds are expected Thursday, with gusts over 50 mph possible. A High Wind Watch for central Kansas and a Wind Advisory for south-central, and southeastern Kansas are in effect from 9 AM through 6 PM Thursday. The very strong northwest winds will also create areas of blowing dust and reduced visibilities, especially across central Kansas. The strong winds and low relative humidity will support very high to extreme grassland fire danger from late Thursday morning through Thursday afternoon. A Fire Weather Watch is in effect from 10 AM through 6 PM Thursday for areas within and northwest of the Flint Hills. Then for Friday, gusty winds shift to southerly, leading to another afternoon of very high grassland fire danger. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:20 AM CST | High Wind Watch | ICT | Barton, Ellsworth, Lincoln, Rice, Russell | 10 hr |
| Dec 17, 3:20 AM CST | Wind Advisory | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 39 hr |
| Dec 17, 1:34 PM CST | Red Flag Warning | ICT | Allen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more | 28 hr |
Nearby
High Wind Warnings in Kansas, 2025Every high wind warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.